Hi I have high cholesterol and I take a statin which puts it around 5 Howeveri have been started on a junior asprin for another condition and it has brought it down to 4!!,Has anyone else had this happen?
Asprin lowering cholesterol: Hi I have... - Cholesterol Support
The low dose aspirin will not lower you cholesterol it merely thins your blood to help the flow of blood to your heart. I expect the cholesterol has dropped due to the statin and you modifying your diet, but in any event Cardiologists like to get it down to 4 overall or lower. Very well done.
Mike 262 is right, I too also take a dose of aspirin to thin the blood. Help the heart and the blood flow through arteries. Keep taking the dose, should feel better.
manxcat...............how ofter do you get your cholesterol checked.. is it once a year??
Aspirin takes inflammation away, I've just used it after having a badly inflamed bunion for two months. It's worked a miracle for me. Read Dr Dwight Lundell's article, I'm sure he's right in saying inflammation is the cause of the cholesterol building up in our arteries.
Picking up on KatyB's answer, some researchers are now convinced that inflammation is the driving cause of elevated cholesterol.
By that token, it would be reasonable to suppose that a daily dose of aspirin, if it reduces arterial inflammation, might indeed have an effect on cholesterol production. As far as I am aware, I don't know of much research in this area.
However, as much as I would like it to be true (I've recently started on a small, daily dose of aspirin myself), if it did have any cholesterol-lowering effect, one would imagine that it would have been detected already?
I'll be interested to see if taking aspirin has any effect on my cholesterol levels, but am not due for my annual blood test for another few months.
Either way - well done on getting your cholesterol levels down!
Thankyou i will try it
I was on asprin 75 mg a day and ended in the hospital for ten days had to have 4 liters\of blood as I had a bowel bleed due to the asprin acoording to the bowel and stomach consultant stopped taking asprin trouble never came back so be carefull